# SDR CA000614001

- Difficulty date: May 25, 2000
- Submitted: January 22, 2001
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 10,574 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 2434 · DC Generator-Alternator
- Part: Generator
- Part number: G3004BM1
- Condition: Destroyed
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H

## Discrepancy

(CAN) LT ENGINE GEN FAILURE LIGHT CAME ON & GEN SELECTED OFF. WHEN A/C SLOWED FOR LDG SMOKE OBSERVED IN COCKPIT. ELECT. SYS WERE SHUT OFF & SMOKE DISSIPATED. UPON INVESTIGATION FOUND THAT GENERATOR HAD SHEARED OFF ALL OF MOUNTING STUDS WITH GEN LYING IN BOTTOM OF ENGINE COWLS. GEN REMOVED & RETURNED TO CONAIR, ABBOTSFORD FOR FURTHER INVESTIGATION. GEN SHAFT SHEARED & END-BEARING P/B JH 203-10 FOUND DESTROYED . GEN ELECTRICAL WIRING SECURED & ENGINE GROUND RUN COMPLETED.ENGINE FUNCTION TESTED SATISFACTORILY. ENGINE FILTER CHECKED FOR CONTAMINANTS - NONE FOUND. ELECT. WIRING CHECKED FOR DAMAGE - WIRING REPD/REPL, AS NECESSARY.
